question-icon

What causes dizziness and headache after taking Gabapentin and Tylenol?

default
Posted on Mon, 23 Nov 2015
Question: Looking for answers...had dental surgery...tried without pain killers...nope...tried to take a combo of Tylenol 3 and gabepenten...had feeling of no energy upon awakening and felt dizzy...then had a very strong headache for about 15 seconds...still feeling woozy but havent taken any more of either of those meds today...do they not mix well?
doctor
Answered by Dr. Muhammad Hanif (50 minutes later)
Brief Answer:
It was all due to drug-drug interaction that you observed such situation!

Detailed Answer:
Thanks for the consultation at my virtual clinic HCM!
I have carefully worked through your case, and can well realize your health worries. Being your physician, I will take care all of your medical concerns today and will put my best efforts to get you out of this situation.


Yes you are right to guess that "they don't mix well". What happened to you was all due to interaction of the two drugs. I will explain you in simple words without going in the Pharmacological details of the drugs.

When we take gabapentin + Tylenol #3 at the same time, gabapentin Lowers the effective levels of Tylenol in the blood by increasing the breakdown of tylenol. In some patients (as you) there is little to benefits then of taking Tylenol in controlling pain.

Hope I answered all of your questions. Let me know if you have further clinical concerns or doubts. I will be more than happy to get back to you with expert opinion. Please don't forget to give Five Star rating to help me assist my patients in a better way; and, please don't forget to 'Close This Discussion'.
For any disease you have, a timely follow-up is very necessary regarding the treatment efficacy and to see if there is a need to change the treatment options. So keep a follow up to see how you doing (Always write down my name in the start of your questions at HCM & I will be with you in no time).


Regards!
DR. XXXXXXX HANIF
USA
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. Muhammad Hanif

General & Family Physician

Practicing since :2009

Answered : 2369 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes dizziness and headache after taking Gabapentin and Tylenol?

Brief Answer: It was all due to drug-drug interaction that you observed such situation! Detailed Answer: Thanks for the consultation at my virtual clinic HCM! I have carefully worked through your case, and can well realize your health worries. Being your physician, I will take care all of your medical concerns today and will put my best efforts to get you out of this situation. Yes you are right to guess that "they don't mix well". What happened to you was all due to interaction of the two drugs. I will explain you in simple words without going in the Pharmacological details of the drugs. When we take gabapentin + Tylenol #3 at the same time, gabapentin Lowers the effective levels of Tylenol in the blood by increasing the breakdown of tylenol. In some patients (as you) there is little to benefits then of taking Tylenol in controlling pain. Hope I answered all of your questions. Let me know if you have further clinical concerns or doubts. I will be more than happy to get back to you with expert opinion. Please don't forget to give Five Star rating to help me assist my patients in a better way; and, please don't forget to 'Close This Discussion'. For any disease you have, a timely follow-up is very necessary regarding the treatment efficacy and to see if there is a need to change the treatment options. So keep a follow up to see how you doing (Always write down my name in the start of your questions at HCM & I will be with you in no time). Regards! DR. XXXXXXX HANIF USA